Alert archive / Ohio / Flash Flood Warnings in 2006
Flash Flood Warning 38, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Aug 3, 2006, 6:54 PM EDT for Clinton County, Warren County, Ohio. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2006, 6:54 PM EDT (22:54 UTC)
- Expired
- Aug 3, 2006, 9:00 PM EDT
- In force
- 2 hr
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
Counties Clinton County, OH, Warren County, OH
The radar
The Cincinnati radar (KILN), 16 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 7:45 PM EDT | FLASH FLOOD | Clarksville, OH | UP TO A FOOT OF WATER OVER SEVERAL ROADS IN AND AROUND CLARKSVILLE. STATE ROUTES 350 AND 730 INCLUDED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 51 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.9 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 364 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1317 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KILN 032257 FFWILN OHC027-165-040100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 654 PM EDT THU AUG 3 2006 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... CLINTON COUNTY IN SOUTHWEST OHIO WARREN COUNTY IN SOUTHWEST OHIO * UNTIL 900 PM EDT * AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS HAD PRODUCED HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR ESTIMATED THAT UP TO 2 INCHES HAD FALLEN IN THE PAST HOUR BETWEEN MIDDLEBORO AND WILMINGTON...WITH EARLIER THUNDERSTORMS HAVING PRODUCED AS MUCH AS AN INCH OF RAIN OVER THE SAME AREA. * HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA WITH ANOTHER ONE TO 1.5 INCHES POSSIBLE THROUGH 8 PM. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR.... ESPECIALLY IN THE TODD FORK BASIN. SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...BLANCHESTER... WILMINGTON AND MORROW. HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY. DO NOT DRIVE YOUR VEHICLE INTO WATER OF AN UNKNOWN DEPTH ON THE THE ROAD. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3941 8416 3925 8413 3930 8373 3946 8378 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 3:10 PM EDT, 3 hours 44 minutes earlier.
Area forecast discussion, Aug 3, 3:10 PM EDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 310 PM EDT THU AUG 3 2006 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... THUNDERSTORMS PUSHING EAST ACROSS NORTHERN FA MOVING INTO MODERATE TO STRONG INSTABILITY SO EXPECT TO CONTINUE TO SEE SOME INTENSIFICATION WITH THIS LINE. COLD FRONT STILL FORECAST TO PUSH SOUTH ACROSS AREA OVERNIGHT BUT ONGOING CONVECTION WILL LIKELY LIMIT INSTABILITY FOR LATER THIS AFTERNOON INTO THIS EVENING. STILL THOUGH...WITH BOUNDARY YET TO MOVE THROUGH...WILL HANG ON TO A CHANCE OF THUNDERSTORMS THROUGH MUCH OF THE NIGHT. A FEW SHOWERS/THUNDERSTORMS MAY STILL BE ONGOING ACROSS FAR SOUTHEAST TOWARD DAYBREAK...BUT MODELS NOW FAIRLY CONSISTENT WITH PUSHING FRONT WELL TO OUR SOUTH THROUGH THE DAY. WILL THEREFORE GO WITH GENERALLY DRY FORECAST FOR FRIDAY AS HIGH PRESSURE BUILDS DOWN INTO OUR AREA. && .LONG TERM /SATURDAY THROUGH THURSDAY/... HIGH PRESSURE WILL KEEP THE AREA DRY ON SATURDAY BUT THEN FLOW RETURNS FROM THE SOUTH ON SUNDAY AS THE HIGH MOVES OFF TO THE EAST AND A FRONT APPROACHES. WILL SEE A QUICK RETURN TO VERY WARM AND HUMID CONDITIONS. WITH AN INCREASE IN MOISTURE DECIDED TO ADD LOW CHANCE POPS TO THE SOUTHEAST ZONES ON SUNDAY AFTERNOON. FORCING DOES NOT LOOK PARTICULARLY IMPRESSIVE WITH THE FRONT AS IT MOVES THROUGH ON MONDAY BUT HAVE CONTINUED WITH 30 POPS. IT DOES APPEAR THAT WHATEVER PRECIPITATION MIGHT OCCUR WITH THIS FEATURE WILL BE SOUTH AND EAST OF THE REGION BY MONDAY EVENING. ANOTHER HIGH WILL BUILD IN FOR THE REST OF THE FORECAST PERIOD. TEMPERATURES WILL BE SLIGHTLY BELOW NORMAL ON TUESDAY AND WEDNESDAY WITH SOME MODERATION BY THURSDAY. && .AVIATION /18Z-18Z/... LINE OF THUNDERSTORMS WILL PASS THROUGH MOST TAF SITES EARLY THIS AFTERNOON...POSSIBLY SKIRTING KCVG/KLUK TO THE N WITH ONLY SCT SHOWERS WITH NO THUNDER HERE. CIGS BRIEFLY DROP TO THE MVFR CATEGORY AHEAD OF THESE STORMS BUT THEN MIX UP IMMEDIATELY AHEAD OF THEM FOR AN OBSERVATION OR TWO. LOWER CIGS WILL ACCOMPANY THE COLD FRONT LATER TONIGHT AS THE NRLY WINDS KICK IN AND USE ANY AVAILABLE MOISTURE AT THE GROUND TO REDUCE VSBYS AND HOLD ON TO A STRATUS DECK. THIS STRATUS SHOULD MIX OUT WHEN WINDS SWITCH NE DURING THE DAY FRI AND DRIER AIR FILTERS IN BEHIND THE EXITING CDFNT. AM ONLY EXPECTING THUNDER FOR A BRIEF PERIOD THIS AFTERNOON...SCT SHOWER ACTIVITY WITH ISOLD THUNDER POSSIBLE DURING THE EVENING. STABLE AIRMASS WILL WORK IN WITH THE CDFNT THOUGH TEMP DIFFERENCES MAY HELP SOME LIGHT SHOWERS TO LINGER A BIT LONGER...PARTICULARLY TO THE SOUTH AND SOUTHEAST THAT MAY STILL HAVE A LITTLE LINGERING INSTABILITY EARLY OVERNIGHT. FRANKS && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, Aug 3, 5:12 AM EDT, 13 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 512 AM EDT THU AUG 3 2006 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-040915- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 512 AM EDT THU AUG 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL DROP SOUTH INTO THE REGION TODAY. SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE FRONT TODAY AND TONIGHT. WITH HIGH LEVELS OF INSTABILITY AND MOISTURE... THUNDERSTORMS MAY BECOME SEVERE THIS AFTERNOON AND EVENING. THE MAIN THREAT FROM THE STORMS WILL BE DAMAGING WINDS AND TORRENTIAL RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. RYAN
In the hours before
Local storm report, Aug 3, 4:09 PM EDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
409 PM EDT THU AUG 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM TSTM WND GST NEWARK 40.07N 82.42W
08/03/2006 64 MPH LICKING OH VTA ASOS
VTA ASOS
&&Local storm report, Aug 3, 4:13 PM EDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
413 PM EDT THU AUG 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM TSTM WND GST 5 N COLUMBUS 40.06N 82.99W
08/03/2006 70 MPH FRANKLIN OH TRAINED SPOTTER
ESTIMATED BY SPOTTER NEAR FRANKLIN DELAWARE COUNTY LINE
&&Local storm report, Aug 3, 4:17 PM EDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
417 PM EDT THU AUG 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM TSTM WND GST COLUMBUS 39.99N 82.99W
08/03/2006 M48 MPH FRANKLIN OH ASOS
OSU ASOS
&&
JSSLocal storm report, Aug 3, 4:47 PM EDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
447 PM EDT THU AUG 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM TSTM WND DMG BLOOMINGBURG 39.61N 83.40W
08/03/2006 FAYETTE OH LAW ENFORCEMENT
TREES AND LARGE LIMBS DOWN ACROSS NORTHEN PORTION OF
COUNTY
&&
RLGLocal storm report, Aug 3, 5:04 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
504 PM EDT THU AUG 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG ASHVILLE 39.72N 82.96W
08/03/2006 PICKAWAY OH TRAINED SPOTTER
LARGE TREE LIMBS DOWN
&&Local storm report, Aug 3, 6:31 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
631 PM EDT THU AUG 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG 1 ENE MORROW 39.35N 84.11W
08/03/2006 WARREN OH LAW ENFORCEMENT
TREES DOWN
&&The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 1:59 PM EDT | Severe Thunderstorm Warning | ILN | Shelby | 46 min |
| Aug 3, 2:41 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Logan, Miami, Shelby | 49 min |
| Aug 3, 2:47 PM EDT | Severe Thunderstorm Warning | ILN | Hardin | 28 min |
| Aug 3, 3:17 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Greene | 43 min |
| Aug 3, 4:07 PM EDT | Severe Thunderstorm Warning | ILN | Licking | 28 min |
| Aug 3, 4:07 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Franklin | 26 min |
| Aug 3, 4:19 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Madison | 26 min |
| Aug 3, 4:20 PM EDT | Severe Thunderstorm Warning | ILN | Warren | 25 min |
| Aug 3, 4:32 PM EDT | Severe Thunderstorm Warning | ILN | Clinton | 43 min |
| Aug 3, 4:45 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Pickaway | 45 min |
| Aug 3, 5:38 PM EDT | Severe Thunderstorm Warning | ILN | Warren | 37 min |
| Aug 3, 7:41 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Pickaway | 49 min |
Nearby
Flash Flood Warnings in Ohio, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.